It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Speech & Language Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-07-2007, 06:52 PM   #1
Member
(female)
 
Join Date: Feb 2007
Location: United States
Posts: 64
TLynn07 HB User
Anyone experienced stuttering while on Lamictal or Lexapro?

I'm beginning to think I just have a speech impediment, because I can remember incidences of this happening to me before I started either med, but it was never a daily occurence. Maybe it's been exacerbated. ?

I'm not sure that it is exactly stuttering, as I am not sure what the true definition of stuttering is, but I would describe it more as a spasm in my jaw. I'm trying to think of how to best explain...I could be in the middle of a sentence when the "spasm" hits. It will suddenly make me pause where I would be inserting the next word, and it often makes me produce an "uh" sound, or place emphasis on one of the syllables of a word.

The only time I can remember being free of this is when I was on Ativan. However, a slight dose increase caused my mania to increase as well, and I started feeling better than ever, so I thought if I tripled the dose I would feel 3x as good...it worked, until I was found out and my psychiatrist put a stop on all orders and took me off of it. He put me on Klonopin, even though it was a MAJOR culprit in causing this speech issue in the past. I told him that it was bound to make it occur again, and lo and behold, I was right. Eventually I told him I wanted to ween off, and even weeks after being off of it, the stuttering still lingered. He told me that once I was completely free of Klonopin that the stuttering would dissipate. Not so, 7 or so months later.

I have an appointment with him tomorrow. I am not even sure that mentioning it is relevant, as I am not hopeful that there is anything he can do. How can I know for sure if it is related to the effects of psychiatric meds? Who do I go to for help? This is so terribly frustrating, and it is greatly affecting my life. I'm only 21. Please tell me there is someone else out there who can relate...

 
Sponsors Lightbulb
   
Old 06-07-2007, 07:50 PM   #2
Senior Veteran
(female)
 
Join Date: Feb 2005
Posts: 1,916
seaturtle HB User
Re: Anyone experienced stuttering while on Lamictal or Lexapro?

If you ask your pharmacist for the package insert from the med (the thin piece of paper that lists all the information on it) and look under side-effects, you might see that your are from the med. There is a site on the Net that does all this, but I don't think I can post another link here.

Sometimes, I've had side-effects and the pharmacist and doc say No Way, can't be the drug, and I look it up in the "Infrequent Adverse Effects) and there it is.
Topomax can have this side-effect, and I'm sure many other drugs do, too.
For sure, tell him about it and see what he can do.
Good luck

 
Old 06-08-2007, 10:03 AM   #3
Veteran
(female)
 
Join Date: Dec 2006
Location: London, England
Posts: 353
leomia HB User
Re: Anyone experienced stuttering while on Lamictal or Lexapro?

i feel like I have this problem on seroquel. Not sure if this is common in meds or not. just thought I would say so.
good luck though!
__________________

Leomia

 
Old 06-08-2007, 03:08 PM   #4
Member
(female)
 
Join Date: Feb 2007
Location: United States
Posts: 64
TLynn07 HB User
Re: Anyone experienced stuttering while on Lamictal or Lexapro?

He says it's the Lamictal. Apparently I'm not the first to have complained of stuttering, and he lowered my dose. Hoping it is the answer.

 
Old 06-08-2007, 10:39 PM   #5
Senior Veteran
(female)
 
Join Date: Feb 2005
Posts: 1,916
seaturtle HB User
Re: Anyone experienced stuttering while on Lamictal or Lexapro?

Hi,
May I ask how much Lamictal you're taking? I ask because I'm on it, 100,. and not sure if I want to increase or not.
Thanks.

 
Old 06-08-2007, 10:42 PM   #6
Junior Member
(female)
 
Join Date: Nov 2004
Location: USA
Posts: 45
kwj001 HB User
Re: Anyone experienced stuttering while on Lamictal or Lexapro?

Everyone responds differently to meds; but I've been on Lamictal and Lexapro - together and separately and never had any stuttering.
__________________
"It is never too late to be what you might have been."

 
Old 06-10-2007, 06:56 PM   #7
Member
(female)
 
Join Date: Feb 2007
Location: United States
Posts: 64
TLynn07 HB User
Re: Anyone experienced stuttering while on Lamictal or Lexapro?

Well, that's fantastic. Speech therapist here I come.

I'm on 150 mg of Lamictal (just decreased from 200). It has completely and utterly eliminated my mood swings. I can't remember the last time I felt even remotely manic, and I don't get depressed like I did.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Anyone Misdiagnosed BP & Instead Had Major Depressive Disorder For Years? salty Bipolar Disorder 66 04-21-2009 12:25 PM
New here..lots of Q's. Anyone help? ajv9 Epilepsy 7 07-02-2007 04:23 PM
Anyone experience a relapse of depression on Lamictal? gav_73 Bipolar Disorder 8 03-05-2007 05:49 AM
Lamictal & naseaua BAHAMAS Epilepsy 10 11-02-2006 11:37 PM
starting Lamictal WanderingSoul Depression 9 10-30-2006 07:00 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:09 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!